# SDR CA960404012

- Difficulty date: February 14, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Beech 65-B80
- Engine: Lyc IGSO540A1D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Pin Plug
- Condition: Destroyed
- Location: #1 Cylinder
- Part time: 31 hours
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: E

## Discrepancy

(CAN)LEFT ENGINE FAILED AFTER ONLY 31 HOURS AFTER OVERHAUL. FACTORY NEW CYLINDERS WERE INSTALLED AT OVERHAUL. ENGINE GRADUALLY LOST RPM. OIL FILTER AND PROP GOVERNOR SCREEN WERE FOUND TOTALLY PLUGGED WITH  ALUMINUM FROM THE AFT PISTON PIN PLUG ON THE #1 CYLINDER. PIN WAS CHAMFERRED BY CONTACT WITH THE CYLINDER WALL. UPPER TWO RINGS AND LANDS WERE UNDAMAGED, SO DETONATION IS UNLIKELY. MEASUREMENTS ARE BEING TAKEN TO DETERMINE IF THERE IS A MISALIGNMENT OF CONNECTING ROD BUSHINGS.
